MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION VERCISE PC; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION VERCISE PC; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number DB-1140-S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Unspecified Infection (1930); No Code Available (3191)
Date of Event 06/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect devices: model number db-2201-45-dc, lead kit 45cm, serial number (b)(4).Model number nm-3138-55, 55cm 8 contact extension, serial number (b)(4).Model number db-4600-c, suretek burr hole cover kit, lot number 23198104 and 25109009.
 
Event or Problem Description
It was reported that the patient was experiencing headaches during stimulation.There were multiple attempts to reprogram however that did not resolve the complaint.In addition, the physician was concerned about infection as the patient reported some swelling in his neck.The patient underwent an explant of the entire system and during the surgery the physician noted there was no overt sign of infection.A large part of why the physician chose to explant the patient was due to his concern about infection.Cultures were taken however the results were negative.The swelling in the patient's neck has resolved without intervention.The explanted devices will not be returned as they were disposed at the hospital.

Brand Name
VERCISE PC
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key10292005
Report Number3006630150-2020-02978
Device Sequence Number11607183
Product Code NHL
UDI-Device Identifier08714729984467
UDI-Public08714729984467
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/09/2021
Device Model NumberDB-1140-S
Device Catalogue NumberDB-1140-S
Device Lot Number631129
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2020
Initial Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR